Doctors Lounge - Fertility Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Fertility
|happyatlast06 - Thu Jan 08, 2009 9:00 pm||
My girlfriend is having lower stomach pains and they have been going on for just about a week. She has been on Depo-Provera for a few years. I know that it is possible to become pregnant on depo but unlikely. What could her problem be? Could she be pregnant? Also after sex the other night she had some unexpected bleeding. What could the problem be? Thanks
|Debbie Miller, RN - Sat Jan 10, 2009 12:19 pm||
Bleeding is not a typical early symptom of pregnancy - neither is abdominal pain. Depo is a reliable method so I would not jump to this as a cause for the symptoms. There are a number of reasons for bleeding, including hormonal fluctuation, traumatic (rough) sex, infection, cycst, polyps, fibroid tumors (benign), endometriosis. So, if it continues she should be examined by a doctor. Pain and bleeding can be a sign of ectopic pregnancy so even though it is unlikely, it should be ruled out. There are also lots of other organs in the abdomen so many potential causes for pain, including bowel, urinary tract, gall bladder, appendix, etc. This is why it would be impossible to diagnose without a checkup. If it subsides on its own quickly it's probably nothing to worry about but if it continues or gets worse it needs to be checked out.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.